Aa
A
A
Close
Avatar universal
severe pain
I had my gall bladder removed a 4 weeks ago.  I had it taken out to help extreme gas and throwing up, but I never had pain or bowel issues.  3 days after my gall bladder surgery I started have diarrhea, and 2 weeks after the surgery I started having SEVERE cramping and diarrhea.  The pain is so bad get nauceaus and/or sweat with heart palpitations, and the diarrhea is so bad I'll four times in an hour.  I get this anywhere from 3 to 10 hours after I eat, and it can last 1 - 5 hrs.  I also can't connect this with certain food as I'm still eating bland food.  

HELP!! Does anyone know what this is?  My surgeon told me its a spastic colon, but the emergency room doctor (the pain was just too bad - think a kidney stone) said it was spastic intestines.  Does anyone know what I can to help stop this?  My biggest complaint is the cramping, it's SOOO painful.  This is NOT a kidney stone, although it is the same level of pain (just a different type as I've had two stones)

Both my surgeon and ER doc this is normal.  But I fail to see how this type of pain is 'normal.'
Cancel
2 Answers
Page 1 of 1
Avatar universal
What do you consider bland food?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
377306 tn?1203438103
It is not "normal".  The gall bladder stores bile, which is produced by the liver, to help with the digestion of fat.  Remove it, and it can cause problems with that digestion from lack of bile.  Also, you can develop "bile dumping" where the bile has no where to go without your GB, so you get TOO MUCH bile.  

My first guess is that you may not be getting enough bile.  One solution to this is using bile salt tablets to replace the bile your body is no longer providing enough of.  However, the lack of bile also could be cause be sphincter of oddi dysfunction.  Basically the valve that regulates the bile coming into the digestive track is not working properly and you don't have enough bile coming into your intestines.  But this most often is associated with "gall bladder attack like" symptoms as the bile is back up in your billary tree.  Also a low fat diet can help to improve this issue quite often.

If its too much bile, a drug called cholestyramine (Questran) can be used.  Sometimes along with .Imodium.  Questran binds with the bile salts and slows down their move into the large intestine, where they actually act as a laxitive. Imodium slows the contraction of the small intestine so food doesn't go thru you so quickly.  

Ask your doctor about these issues....
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Gastroenterology Community Resources
Top Digestive Answerers
Avatar m tn
Blank
fntn
MI
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
Avatar n tn
Blank
cnoevl21
168348 tn?1379360675
Blank
ChitChatNine
621217 tn?1289012687
Blank
GoldFishy222
Albany, NY
Avatar f tn
Blank
NeedSomeHelp456